Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 15, 2008, 5:16 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 15, 2008, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 5:16 AM CDT (10:16 UTC)
- In effect from
- Apr 15, 2008, 10:00 AM CDT
- Expired
- Apr 15, 2008, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4010 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 151016 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 516 AM CDT TUE APR 15 2008 ...STRONG WINDS EXPECTED TODAY... .A SURFACE TROUGH OF LOW PRESSURE WILL INTENSITY ALONG THE EASTERN SLOPES OF THE SOUTHERN ROCKIES TODAY. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT WHICH...IN TURN...WILL CAUSE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY INTO EARLY THIS EVENING. OKZ001>003-TXZ001>020-151845- /O.NEW.KAMA.WI.Y.0007.080415T1500Z-080416T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 516 AM CDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS MORNING. THESE WINDS WILL CONTINUE THROUGHOUT THE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING TOWARDS SUNSET. GUSTS TO AROUND 50 MPH WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN EASILY BE BLOWN ABOUT BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TODAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. $$ ANDRADE
2 follow-up statements
000 WWUS74 KAMA 151758 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1258 PM CDT TUE APR 15 2008 ...STRONG WINDS EXPECTED THROUGH EARLY EVENING... .A SURFACE TROUGH OF LOW PRESSURE WILL INTENSIFY ALONG THE EASTERN SLOPES OF THE SOUTHERN ROCKIES THROUGH THIS EVENING. THIS HAS RESULTED IN A TIGHT PRESSURE GRADIENT WHICH...IN TURN...HAS CAUSED STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. OKZ001>003-TXZ001>020-160200- /O.CON.KAMA.WI.Y.0007.000000T0000Z-080416T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1258 PM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE OKLAHOMA AND TEXAS PANHANDLES. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MILES AN HOUR WITH GUSTS TO 50 MILES AN HOUR WILL BE COMMON THROUGH MID EVENING. THESE WINDS MAY CAUSE AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. THE STRONG WINDS WILL DIMINISH AFTER 900 PM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES THROUGH THIS EVENING. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ GOEHRING
000 WWUS74 KAMA 160159 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 859 PM CDT TUE APR 15 2008 ...WINDS ARE BEGINNING TO DIMINISH... .WINDS WILL CONTINUE TO DIMINISH OVERNIGHT ACROSS THE PANHANDLES. OKZ001>003-TXZ001>020-160300- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-080416T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 859 PM CDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO REMAIN BELOW 35 MPH FOR THE REST OF THE NIGHT. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:46 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 15, 4:46 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
446 AM CDT TUE APR 15 2008
.DISCUSSION...
LOOKS LIKE THE OVERALL SYNOPTIC PATTERN PANNING OUT ABOUT AS
EXPECTED. FOR TODAY...LEESIDE TROF TO DEEPEN SUBSTANTIALLY WITH
CORRESPONDING TIGHT PRESSURE GRADIENT SUGGESTING THE WINDS WILL
CRANK UP IN EARNEST. EXPECT SPEEDS TO FLIRT OR REACH INTO ADVISORY
CRITERIA SO HAVE ISSUED WIND ADVISORY ALL ZONES FROM LATE THIS
MORNING UNTIL EARLY THIS EVENING. TEMPS TO SOAR TO WELL ABV NORMAL
VALUES TODAY COURTESY OF STRONG DOWNSLOPING SFC WINDS AND PLENTY OF
SUNSHINE.
WINDS TO DIMINISH SOME LATER TONIGHT BUT STILL REMAIN ON THE BREEZY
TO WINDY SIDE ALL SECTIONS. FOR WEDNESDAY...WINDS TO BE PREVALENT
ONCE AGAIN ALTHOUGH DO NOT EXPECT SPEEDS TO BE NEARLY AS HIGH AS
TODAYS VALUES AS SFC TROF NUDGES CLOSER TO OUR FCST AREA...WITH A
SLIGHTLY MORE RELAXED PRESSURE GRADIENT ANTICIPATED.
UPPER LEVEL LOW AND ASSOCIATED SFC COLD FRONT TO BEGIN AFFECTING SRN
HIGH PLAINS WED NIGHT. AS UPPER LOW DIVES INTO NRN NEW MEXICO BY
EARLY THURSDAY MORNING...COLD FRONT WILL PLOW THRU FCST AREA WED
EVENING AND WED NIGHT WITH WINDY CONDITIONS AGAIN. RAISED POPS TO 40
PERCENT OK PNHDL...LEFT 30 POPS NRN TX PNHDL AND 20 POPS SRN TX PNHDL
FOR WED NIGHT AS UPPER LOW GETS CLOSER. ALL MODELS CONTINUE TO PROG
THE TRACK OF UPPER LOW ACROSS NRN SECTIONS OF FCST AREA DURG THE DAY
ON THURSDAY...SO HAVE RETAINED CHC POPS NRN HALF AND SLGT CHC POPS
SRN TX PNHDL. STRONG CAA ON THURSDAY SHOULD RESULT IN WELL BELOW
NORMAL TEMPS. RAPIDLY IMPROVING WX SEEN FOR THURSDAY NIGHT WITH A
RETURN TO DRY WEATHER THE REMAINDER OF THE SEVEN DAY PACKAGE. TEMPS
TO REBOUND AGAIN AS WELL AS BROAD SW FLOW REGAINS CONTROL THIS COMING
WEEKEND INTO EARLY NEXT WEEK. PREVIOUS PCKG IN GOOD SHAPE AND HAVE
RETAINED ITS INTEGRITY.
ANDRADE
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM LATE THIS MORNING
UNTIL EARLY THIS EVENING OVER MOST OF TX AND OK PNHDLS...WITH RED
FLAG WARNING IN EFFECT FOR ALL BUT FAR ERN SECTIONS OF THE OK AND TX
PNHDLS WHERE RH CRITERIA WILL LIKELY FALL SHORT OF RED FLAG CONDITIONS.
WILL ISSUE A FIRE DANGER STATEMENT TO COVER THE FAR ERN SECTIONS OF
THE OK AND TX PNHDLS. IT APPEARS CRITICAL FIRE WX CONDITIONS MAY
OCCUR AGAIN OVER PARTS OF THE FCST AREA ON WEDNESDAY...BUT DO NOT
EXPECT WIND SPEEDS TO BE AS STRONG AS THOSE FORECAST FOR TODAY. LATER
SHIFTS WILL NEED TO MONITOR AND ASSESS FIRE WX POTENTIAL FOR WEDNESDAY.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 83 50 76 40 54 / 0 0 5 20 20
BEAVER OK 83 50 75 42 51 / 0 0 10 40 30
BOISE CITY OK 83 42 71 35 48 / 0 0 10 40 30
BORGER TX 85 54 75 43 54 / 0 0 5 30 30
BOYS RANCH TX 85 49 76 40 53 / 0 0 5 20 20
CANYON TX 83 50 77 40 54 / 0 0 5 20 20
CLARENDON TX 82 52 79 45 57 / 0 0 5 20 20
DALHART TX 84 44 73 37 51 / 0 0 5 30 30
GUYMON OK 84 49 74 41 51 / 0 0 10 40 30
HEREFORD TX 83 49 78 40 54 / 0 0 5 20 20
LIPSCOMB TX 82 53 76 44 54 / 0 0 10 30 30
PAMPA TX 82 53 77 44 54 / 0 0 5 30 30
SHAMROCK TX 80 53 79 47 57 / 0 0 5 20 20
WELLINGTON TX 80 53 80 49 59 / 0 0 5 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
RANDALL...ROBERTS...SHERMAN.
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Apr 14, 11:08 PM CDT, 6 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1108 PM CDT MON APR 14 2008 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1108 PM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED THROUGH THIS EVENING AS SOUTHWEST WINDS BRING WARM AND DRY CONDITIONS BACK INTO THE PANHANDLES. EVENING RELATIVE HUMIDITIES WILL REMAIN BETWEEN 15 AND 25 PERCENT WITH SOUTHWEST WINDS OF 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN... FIRE DANGER WILL BE HIGH ONCE AGAIN ON TUESDAY AS DRY AIR REMAINS IN PLACE OVER THE PANHANDLES WITH INCREASING SOUTHWESTERLY WINDS. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES FOR TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY NIGHT THROUGH THURSDAY. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING/BROST
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:03 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 14 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.